Doctor insights on:
High Enema Administration
Fleet enema: It will not hurt to do that this time, but it is not a good idea to become dependent on needing enemas regularly. Basic bowel care such as getting lots of fiber and lots of fluids is the initial step. If you have chronic problems with constipation, see your doctor or consider a consult here. Good luck. ...Read more
Why do fleet enemas (sodium bisphosphate) put stress on the kidneys? Are glycerin suppositories safer for heart patients?
Is chronic constipation (daily miralax, (polyethylene glycol) frequent senna, glyc. Supp's aren't enough. Enemas needed often) in
toddlers considered a Motility issue?
Stool retention: This is more an accident than a motility issue. When/if the kid decides one day not to poop, and the next day has a hard painful stool, they may try to stop having them. Over time stool retention causes physical changes in the large bowel causing poor emptying. Parents try short treatments that fail & the problem continues. This often requires a developmental ped or pedi GI working for a year . ...Read moreSee 1 more doctor answer
Can chronic constipation cause a false normal fecal elastase stool test level? Sample only achieved after high dose bisacodyl laxative (25mg).
No: However, fecal elastase is famously neither sensitive nor specific for anything. It is helpful but only as one small part of a workup along with other indicators to determine whether to treat. ...Read more
Not Great: The main prob with the long term use of any laxative is the body becomes dependent on the med & when you try to stop can be a rebound. In your case this is esp true as Movicol (Aust) is polyethylene glycol, which is an osmotic laxative as is anthra lax (work in a sim way). Also anthra lax's cause cause something called Melanosis Coli, which nobody knows the sig of. There are many tx's for IBS now. ...Read more
Neuron protection: Thiamine of vitamin b1 is an essential co factor in glucose metabolism so that if a person does not have adequate amount and a glucose load is given it can cause neuro toxicity manifested as delirium and occular abnormalities as seen in alcoholics being refed in the hospital. This is called wernick, korsakov syndrome. Diabetics with borderline nutrtional reserve could develop the same problem. ...Read more
Would a diet high in protein lead to increased kidney levels? level was slightly high upon admit, increased after given concentrated protein in food
Creatine in muscle: Muscles r mostly made of protein. Creatine (Cr) is from muscle breakdown & a blood test measuring it is often used 2 estimate how well the kidneys work. (Note high Cr means worse kidneys). Cr is also sold as a protein powder for body builders, but 1-2 servings shdn't raise the Cr very much. Regular intake, I suppose, cd have an effect. More likely something else was damaging ur kidney or muscles. ...Read more
Yes: Companies sell these products and make money at it. It is safe to assume someone has used these products for their intended purpose. ...Read more
Would taking Miralax (polyethylene glycol) and linzess everyday cause low potassium levels in blood?
Is serum Osmolality typically elevated in metabolic acidosis/alkalosis and ethylene glycol poisoning?
Yes: Particularly with ethylene glycol poisoning. For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form. Practice safe sex. ...Read more
I have hyponatremia, low chloride and high TSH 12.8. Sodium went to 116. Many hospitalizations. Take 10 1gr sodium tabs. Fluid res?
Low sodium: You need to see an endocrinologist (ea) as soon as possible. You are hypothyroid (h) with your high tsh. That could be one cause of your low sodium (ls). Ls is a life-threatening situation. See an e, get your h treated with medicine and you may stop the need for your sodium pills and avoid future hospitalizations. You will also begin to feel better. ...Read moreSee 1 more doctor answer